MAUDE Adverse Event Report: SMITH & NEPHEW, INC. GII HA POROUS P/S FEM S8 LT; PROSTH, KNEE, PATE/FEMOROTIBIAL, SEMI-CONST, UNCEM, PORO, COAT, POLY/METAL/POLY

SMITH & NEPHEW, INC. GII HA POROUS P/S FEM S8 LT; PROSTH, KNEE, PATE/FEMOROTIBIAL, SEMI-CONST, UNCEM, PORO, COAT, POLY/METAL/POLY
Model Number 71931647
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Pain (1994)
Date of Event 03/01/2021
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a revision surgery was performed due to patella femoral pain.Diagnosis was: oversized femur and patella baja.The gii ha porous p/s fem s8 lt was removed.The femur was then prepared for a legion revision: size 7 with bilateral posterior 5mm wedges.35mm resurfacing patella was also implanted.7-8 9mm high flex insert replaced.The patient had primary surgery done in 2011.
 
Additional Manufacturer Narrative
The device, used in treatment, was not returned for evaluation and the reported event could not be confirmed.The clinical/medical investigation concluded that, per complaint details, a left knee revision was performed approximately 10 years post implantation due to patella femoral pain.Reportedly, the diagnosis was ¿oversized femur and patella baja¿ and revision consisted of femoral and insert replacement with a newly implanted resurfaced 35mm patella.It was communicated that the requested documentation was not available, and the surgeon did not fault the devices.Based on the information provided, the large primary femoral component selection/implantation and non-resurfaced patella could not be ruled out as potential contributing factors to the reported events.However, the resurfaced patella procedure is not a failure of the device, but instead, an intervention in response to disease progression and current clinical findings.The patient impact beyond the reported pain and revision procedure could not be determined.No further medical assessment could be rendered at this time.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.A review of complaint history did not reveal additional complaints for the listed batch.A review of the risk management file and instructions for use documents revealed this failure mode was previously identified.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.Possible causes could include but not limited to traumatic injury, joint tightness, material in use, patient reaction, fit/ sizing issue or poor insertion technique.Based on this investigation, the need for corrective action is not indicated.Without the return of the actual product involved, our investigation could not proceed.Should the device or additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.

Brand Name
GII HA POROUS P/S FEM S8 LT
Common Device Name
PROSTH, KNEE, PATE/FEMOROTIBIAL, SEMI-CONST, UNCEM, PORO, COAT, POLY/METAL/POLY
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
MDR Report Key11548668
Report Number1020279-2021-02322
Device Sequence Number14464958
Product Code MBH
UDI-Device Identifier00885556056011
UDI-Public00885556056011
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K030612
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2011
Device Explanted Year2021
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/20/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number71931647
Device Catalogue Number71931647
Device Lot Number09AM22182
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 03/01/2021
Supplement Date Received by Manufacturer07/19/2021
Initial Report FDA Received Date03/23/2021
Supplement Report FDA Received Date07/20/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Other; Required Intervention;